Alert archive / Indiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 44, NWS Indianapolis, IN

April 17, 20136 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 17, 2013, 6:28 PM EDT for 6 counties in Indiana. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 17, 2013, 6:28 PM EDT (22:28 UTC)
Expired
Apr 17, 2013, 7:15 PM EDT
In force
47 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.75 in
Wind
50.0 mph

Counties Hamilton County, IN, Hancock County, IN, Henry County, IN, Madison County, IN, Marion County, IN, Shelby County, IN

The radar

The Indianapolis radar (KIND), 44 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 17, 6:47 PM EDTTSTM WND GST 50Greenfield, INREPORTED JUST NORTH OF GREENFIELD
Apr 17, 7:04 PM EDTTSTM WND GST 502 Ne Wilkinson, INNEAR THE INTERSECTION OF 1000 N AND 725 E.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
458 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

216 
WUUS53 KIND 172228
SVRIND
INC057-059-065-095-097-145-172315-
/O.NEW.KIND.SV.W.0044.130417T2228Z-130417T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
628 PM EDT WED APR 17 2013

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HAMILTON COUNTY IN CENTRAL INDIANA...
  HANCOCK COUNTY IN CENTRAL INDIANA...
  WESTERN HENRY COUNTY IN EAST CENTRAL INDIANA...
  SOUTHERN MADISON COUNTY IN CENTRAL INDIANA...
  EASTERN MARION COUNTY IN CENTRAL INDIANA...
  NORTHERN SHELBY COUNTY IN CENTRAL INDIANA...

* UNTIL 715 PM EDT

* AT 623 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
  BEECH GROVE...AND MOVING NORTHEAST AT 50 MPH.

  HAZARD...GOLF BALL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
           TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.

* LOCATIONS IMPACTED INCLUDE...
  ANDERSON...LAWRENCE...GREENFIELD...FISHERS...CUMBERLAND...
  MORRISTOWN...SPRING LAKE...CASTLETON...GEIST RESERVOIR...
  MCCORDSVILLE...FORTVILLE...INGALLS...WILKINSON...SHIRLEY...
  PENDLETON...KENNARD...LAPEL...MARKLEVILLE...CADIZ AND EDGEWOOD.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 104 AND 108.

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 200 AND 229.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 86 AND 117.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 93 AND 114.


THIS STORM HAS A HISTORY OF LARGE HAIL AND WIND GUSTS UP TO 55 MPH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3979 8556 3978 8563 3970 8563 3954 8576
      3962 8596 3964 8596 3964 8601 3970 8615
      4017 8593 3999 8536
TIME...MOT...LOC 2227Z 212DEG 42KT 3972 8590

HAIL...1.75IN
WIND...<50MPH

$$

TDUD
3 follow-up statements
881 
WWUS53 KIND 172242
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
642 PM EDT WED APR 17 2013

INC097-145-172252-
/O.CAN.KIND.SV.W.0044.000000T0000Z-130417T2315Z/
SHELBY IN-MARION IN-
642 PM EDT WED APR 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARION AND NORTHERN
SHELBY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3979 8556 3978 8563 3970 8564 3970 8595
      3983 8596 3987 8595 3987 8594 3993 8594
      3993 8595 4017 8593 3999 8536
TIME...MOT...LOC 2242Z 212DEG 42KT 3987 8578

$$

INC057-059-065-095-172315-
/O.CON.KIND.SV.W.0044.000000T0000Z-130417T2315Z/
MADISON IN-HENRY IN-HANCOCK IN-HAMILTON IN-
642 PM EDT WED APR 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HAMILTON...HANCOCK...WESTERN HENRY AND SOUTHERN MADISON COUNTIES
UNTIL 715 PM EDT...

AT 637 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GREENFIELD...
AND MOVING NORTHEAST AT 50 MPH.

HAZARD...GOLF BALL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
         TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.

LOCATIONS IMPACTED INCLUDE...
ANDERSON...FORTVILLE...INGALLS...WILKINSON...SHIRLEY...PENDLETON...
KENNARD...LAPEL...MARKLEVILLE...CADIZ...EDGEWOOD AND SULPHUR SPRINGS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3979 8556 3978 8563 3970 8564 3970 8595
      3983 8596 3987 8595 3987 8594 3993 8594
      3993 8595 4017 8593 3999 8536
TIME...MOT...LOC 2242Z 212DEG 42KT 3987 8578

HAIL...1.75IN
WIND...<50MPH

$$

TDUD
808 
WWUS53 KIND 172253
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
653 PM EDT WED APR 17 2013

INC057-059-065-095-172315-
/O.CON.KIND.SV.W.0044.000000T0000Z-130417T2315Z/
MADISON IN-HENRY IN-HANCOCK IN-HAMILTON IN-
653 PM EDT WED APR 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HAMILTON...NORTHERN HANCOCK...WESTERN HENRY AND SOUTHERN MADISON
COUNTIES UNTIL 715 PM EDT...

AT 651 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
GREENFIELD...AND MOVING NORTHEAST AT 50 MPH.

HAZARD...GOLF BALL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
         TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.

LOCATIONS IMPACTED INCLUDE...
ANDERSON...SHIRLEY...PENDLETON...KENNARD...LAPEL...MARKLEVILLE...
CADIZ...EDGEWOOD AND SULPHUR SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3979 8556 3979 8561 3978 8561 3978 8564
      3979 8582 3985 8591 3990 8594 3993 8594
      3993 8595 4017 8593 3999 8536
TIME...MOT...LOC 2253Z 212DEG 42KT 3993 8572

HAIL...1.75IN
WIND...<50MPH

$$

TDUD
260 
WWUS53 KIND 172308
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
708 PM EDT WED APR 17 2013

INC057-059-065-095-172318-
/O.EXP.KIND.SV.W.0044.000000T0000Z-130417T2315Z/
MADISON IN-HENRY IN-HANCOCK IN-HAMILTON IN-
708 PM EDT WED APR 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAMILTON...
NORTHERN HANCOCK...WESTERN HENRY AND SOUTHERN MADISON COUNTIES WILL
EXPIRE AT 715 PM EDT/615 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3979 8556 3979 8561 3978 8561 3978 8564
      3979 8582 3985 8591 3990 8594 3993 8594
      3993 8595 4017 8593 3999 8536
TIME...MOT...LOC 2308Z 212DEG 42KT 4008 8560

$$

TDUD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 4:27 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Apr 17, 4:27 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
427 PM EDT WED APR 17 2013

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
ISSUED AT 336 PM EDT WED APR 17 2013

A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH CENTRAL INDIANA
BRINGING CHANCES FOR WIDESPREAD SEVERE WEATHER TO THE AREA
THURSDAY AFTERNOON AND NIGHT. COLD AIR WILL USHER IN BEHIND THE
SYSTEM ON FRIDAY BRINGING HIGH TEMPERATURES BACK DOWN INTO THE 40S
AND LOWS FRIDAY NIGHT APPROACHING THE FREEZING MARK BEFORE
TEMPERATURES BEGIN TO REBOUND. THE NEXT CHANCES FOR PRECIPITATION
WILL COME ON MONDAY AND REMAIN THROUGH MID WEEK AS ANOTHER FRONTAL
SYSTEM ARRIVES.

&&

.NEAR TERM /TONIGHT/...

ISSUED AT 336 PM EDT WED APR 17 2013

A WARM FRONT IS MOVING NORTH THROUGH THE AREA BUT RADAR MOSAIC
SHOWS THE ENTIRE AREA DEVOID OF CONVECTION. SOME ECHOES TO THE
SOUTH ARE TRYING TO EKE NORTH BUT HAVING DIFFICULTY DOING SO AND
SHORT RANGE MODELS SHOW THIS TREND CONTINUING SO ONLY INCLUDED LOW
CHANCE POPS DOWN IN THE SOUTH. MORE WIDESPREAD THUNDERSTORMS COULD BE
FOUND ACROSS NORTHERN AND WESTERN ILLINOIS. DO SEE THE POTENTIAL
FOR THESE TO SNEAK INTO THE NORTHWEST COUNTIES LATE AS UPPER WAVE
PUSHES TO THE NORTHEAST SO INCLUDED LIKELY FOR A FEW HOURS IN THE
NORTHWEST. AS THE WARM FRONT LIFTS NORTH HAVE RELEGATED HIGHEST
CHANCE POPS TO THE NORTHERN COUNTIES WITH NO FORCING LEFT IN THE
SOUTH. FOR LOWS USED AN AVERAGE OF GUIDANCE IN THE LOW 60S WITH
SOUTHERLY COMPONENT FLOW.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...

ISSUED AT 336 PM EDT WED APR 17 2013

FORECAST FOCUS IS ON MYRIAD OF HAZARDS WITH STRONG STORM SYSTEM
THURSDAY/THURSDAY NIGHT. MODELS ARE IN DECENT AGREEMENT...BUT SHOULD
NOTE THAT TIMING OF FRONTAL PASSAGE IN THE GFS IS AT LEAST 3 HOURS
SLOWER THAN NAM WITH THE SREFS CLOSER TO THE NAM...SO LEANED CLOSER
TO THE NAM/SREF TIMING.

INSTABILITY WILL RAMP UP TOMORROW BY MID DAY...REACHING A MAX OF
AROUND 1000 J/KG OF ML CAPE. A 60 KT LOW LEVEL JET IS FORECAST TO MOVE
INTO THE NORTHWEST BY AROUND 18Z AND OVERSPREAD THE AREA FROM
THERE. WITH SURFACE SOUTHSOUTHWESTERLY TO SOUTHERLY FLOW AND
AFOREMENTIONED LOW LEVEL JET WILL SEE SIGNIFICANT LOW LEVEL SHEAR
AND CURVING HODOGRAPHS. BEING IN THE WARM SECTOR WITH THESE
CONDITIONS COULD SEE SOME SUPERCELLS IN THE AFTERNOON /THINKING
AFTER 2 PM/ AHEAD OF ANY COLD FRONTAL ACTIVITY. ONE CAVEAT TO THIS
IS THAT INSTABILITY COULD BE A LIMITING FACTOR EARLY AS SHEAR
COULD BE STRONG ENOUGH TO TEAR APART STORMS WITHOUT ENOUGH FUEL.
IN THE EVENING EXPECT TO SEE A PREFRONTAL SQUALL LINE DEVELOP
/5 PM TO 8 PM TIMEFRAME/ TO THE WEST AND MOVE THROUGH THE AREA.
THIS SHOULD HAVE NO PROBLEM SUSTAINING ITSELF WITH THE STRONG
FORCING AND SHEAR AND COULD EASILY SEE EMBEDDED SUPERCELLS OR
BOWING STRUCTURES. THIS WILL BRING THE FULL GAMUT OF SEVERE
POTENTIAL INCLUDING TORNADOES...DAMAGING WINDS AND LARGE HAIL.

ALSO OF IMPORTANCE IS THE HEAVY RAINFALL POTENTIAL FROM LARGE
PRECIPITABLE WATER VALUES OF OVER 200 PERCENT ON ALREADY SATURATED
GROUND. THUS HAVE ISSUED A FLASH FLOOD WATCH AS A QUICK INCH OR
MORE FROM THESE STORMS COULD RAPIDLY PRODUCE FLASH FLOODING
CONDITIONS.

FINALLY WITH THE LOW LEVEL JET MENTIONED FORECAST SOUNDINGS SHOW
WIND GUSTS THROUGHOUT THE DAY THURSDAY OF 40 TO 50 MPH. THUS DO
EXPECT CONDITIONS TO APPROACH/EXCEED ADVISORY CRITERIA...BUT GIVEN
THE MORE SIGNIFICANT NATURE OF OTHER THREATS MENTIONED HAVE CHOSEN
TO KEEP HEADLINES LIMITED TO KEEP SIMPLER MESSAGE AND THUS WILL
JUST PUT GUSTS TO 45 MPH IN THE FORECAST AND FORGO ANOTHER
HEADLINE.

SEVERE POTENTIAL LOOKS LIKE IT SHOULD END BY 6Z...AND MOST OF THE
PRECIP POTENTIAL IS GONE BY 12Z FRIDAY WITH THE EXCEPTION OF SOME
LOW CHANCES FOR SHOWERS AS THE UPPER TROUGH MOVES THROUGH DURING
THE DAY. AFTER THAT THINGS LOOK DRY.

FOR TEMPERATURES GENERALLY USED A CONSENSUS. WILL GET PRETTY COLD
FRIDAY NIGHT /LOW 30S/ AND THIS COULD CAUSE A FROST PROBLEM IF
WINDS DROP OFF MORE THAN CURRENTLY FORECAST.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
ISSUED AT 253 PM EDT WED APR 17 2013

HIGH PRESSURE WILL MOVE ACROSS THE GREAT LAKES SATURDAY NIGHT
BRINGING COOL AND DRY WEATHER.  AS IT MOVES ON TO THE EAST
TEMPERATURES WILL START TO WARM UP A LITTLE SUNDAY AND EVEN MORE
MONDAY AND TUESDAY...UNTIL ANOTHER COLD FRONT MOVES ACROSS OUR
REGION AROUND TUESDAY NIGHT. MODELS HAVE TRENDED A LITTLE SLOWER AND
STRONGER WITH THIS SECOND COLD FRONT.

THE MAIN BULK OF PRECIPITATION IN THE EXTENDED WILL OCCUR TUESDAY
THROUGH WEDNESDAY MORNING WITH THE STRONG COLD FRONT. SOME MODELS
INDICATE WE MAY SEE SLIGHT CHANCE POPS MONDAY AND MONDAY NIGHT.

AS FAR AS TEMPERATURES ARE CONCERNED...WENT CLOSE TO ALL BLEND
TEMPERATURES NIGHT.. A LITTLE WARMER THAN ALL BLEND
TEMPERATURES MONDAY THROUGH TUESDAY NIGHT AS WARM ADVECTION WILL BE
OCCURRING AND WITH CLOUDS AND PRECIP AT THE END.  THEN A LITTLE
COOLER THAN ALL BLEND TEMPERATURES WEDNESDAY NIGHT WITH
CLOUDS...SOME PRECIP AND COLD ADVECTION.

&&

.AVIATION /DISCUSSION FOR THE 16/21Z TAF UPDATE/...

ISSUED AT 422 PM EDT WED APR 17 2013

UPDATE...
THERE IS CONCERN FOR SEVERE WEATHER DEVELOPMENT THIS EVENING...WHICH
WOULD IMPACT KLAF/KHUF/KIND. HOWEVER...WILL BE ABLE TO BETTER
PINPOINT WITH NEXT TAF ISSUANCE.

PREVIOUS DISCUSSION...
MVFR OR EVEN IFR CONDITIONS AT THE START OF THE FORECAST PERIOD WILL
IMPROVE TO VFR BY LATE AFTERNOON.  NUMEROUS THUNDERSTORMS ARE
POSSIBLE TOWARDS END OF THE FORECAST PERIOD SOME AREAS AS A STRONG
COLD FRONT APPROACHES.

A WARM FRONT ACROSS SOUTHERN INDIANA WILL LIFT NORTH AS LOW PRESSURE
OVER THE SOUTHERN PLAINS MOVES TO THE MID MISSISSIPPI VALLEY BY 12Z
THURSDAY AND TO SOUTHERN WISCONSIN BY END OF THE FORECAST PERIOD.

SATELLITE SHOWS AN EXTENSIVE AREA OF STRATUS ACROSS CENTRAL INDIANA
WITH MOSTLY VFR CONDITIONS NEAR THE WARM FRONT AND SOUTHWARD. THESE
LOW CLOUDS SHOULD MIX OUT THIS AFTERNOON AS THE FLOW ALOFT BECOMES
MORE SOUTHERLY. WILL KEEP ALL SITES VFR AFTER 21.

RADAR SHOWS NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS NORTHWEST
ILLINOIS AND NORTHERN MISSOURI. A FEW OF THESE COULD BRUSH THE
NORTHWEST PART OF CENTRAL INDIANA OVERNIGHT AND WILL MENTION A
PERIOD OF VCTS AT KLAF. CHANCES OF THUNDERSTORMS ELSEWHERE ARE TOO
LOW TO MENTION IN TAFS AT TIME UNTIL THE VERY END OF THE
FORECAST...MAINLY THURSDAY AFTERNOON OVER WESTERN SECTIONS AND EVEN
LATER ELSEWHERE.

WINDS WILL BE 10 KNOTS OR LESS THROUGH EARLY TONIGHT.  SOUTH OR
SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KNOTS AND WITH GUSTS AS
HIGH AS 35 KNOTS SOME AREAS BY 15Z THURSDAY AS PRESSURE GRADIENT
SHARPENS ACROSS OUR AREA.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING
FOR INZ021-028>031-035>049-051>057-060>065-067>072.

&&

SYNOPSIS...CP
NEAR TERM...CP
SHORT TERM...CP
LONG TERM....JH
AVIATION...JH/TDUD
Hazardous weather outlook, Apr 17, 4:50 PM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
450 PM EDT WED APR 17 2013

INZ039>042-045>049-051>057-060>065-067>072-181000-
HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-
HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-
GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
450 PM EDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: SCATTERED STRONG THUNDERSTORMS.

HAZARDS: LIGHTNING...BRIEF HEAVY RAIN...HAIL...GUSTY WINDS.

TIMING: PERIODS OF SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT.

DISCUSSION: A FRONTAL SYSTEM WILL LIFT NORTH AS A WARM FRONT
THIS EVENING...WITH SCATTERED SHOWERS AND THUNDERSTORMS CONTINUING
ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: THUNDERSTORMS WILL BECOME INCREASINGLY LIKELY BEGINNING
THURSDAY AFTERNOON AND CONTINUING INTO EARLY FRIDAY. SEVERE
THUNDERSTORMS ARE LIKELY FROM MID AFTERNOON THROUGH THE EVENING ON
THURSDAY AS A STRONG SQUALL LINE MOVES FROM WEST TO EAST ACROSS
CENTRAL INDIANA. WIDESPREAD DAMAGING WINDS ARE ANTICIPATED...ALONG
WITH LARGE HAIL...TORNADOES AND TORRENTIAL RAINFALL PRODUCING
FLASH FLOODING. ALL THUNDERSTORMS WILL PRODUCE DANGEROUS LIGHTNING
AS WELL.

THUNDERSTORM ARE ALSO POSSIBLE NEXT TUESDAY. IT IS TOO EARLY TO
DETERMINE IF SEVERE WEATHER WILL BE A FACTOR HOWEVER LIGHTNING IS
A THREAT WITH ANY THUNDERSTORM.

DISCUSSION: INTENSIFYING LOW PRESSURE WILL TRACK INTO THE GREAT
LAKES BY THURSDAY NIGHT...BRINGING A STRONG COLD FRONT ACROSS
CENTRAL INDIANA THURSDAY EVENING. SEVERE THUNDERSTORMS WILL
DEVELOP ALONG AND AHEAD OF THE FRONT...IMPACTING THE REGION
THURSDAY AFTERNOON AND NIGHT. IN THE WAKE OF THIS FRONT...COOL HIGH
PRESSURE IS EXPECTED TO BUILD INTO THE AREA THIS WEEKEND WITH DRY
WEATHER. A COLD FRONT WILL CROSS THE REGION NEXT TUESDAY INTO
WEDNESDAY...BRINGING THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THURSDAY AND THURSDAY NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028>031-035>038-043-044-181000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-VERMILLION-PARKE-
450 PM EDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: SCATTERED SEVERE THUNDERSTORMS.

HAZARDS: DAMAGING WINDS...LARGE HAIL...LIGHTNING...BRIEF HEAVY
RAIN.

TIMING: SCATTERED SEVERE THUNDERSTORMS WILL EXPAND ACROSS THE
NORTHERN WABASH VALLEY LATE THIS AFTERNOON AND THIS EVENING.

DISCUSSION: A FRONTAL SYSTEM WILL LIFT NORTH AS A WARM FRONT
THIS EVENING...WITH SCATTERED THUNDERSTORMS CONTINUING ACROSS THE
REGION. SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: THUNDERSTORMS WILL BECOME INCREASINGLY LIKELY BEGINNING
THURSDAY AFTERNOON AND CONTINUING INTO EARLY FRIDAY. SEVERE
THUNDERSTORMS ARE LIKELY FROM MID AFTERNOON THROUGH THE EVENING ON
THURSDAY AS A STRONG SQUALL LINE MOVES FROM WEST TO EAST ACROSS
CENTRAL INDIANA. WIDESPREAD DAMAGING WINDS ARE ANTICIPATED...ALONG
WITH LARGE HAIL...TORNADOES AND TORRENTIAL RAINFALL PRODUCING
FLASH FLOODING. ALL THUNDERSTORMS WILL PRODUCE DANGEROUS LIGHTNING
AS WELL.

THUNDERSTORM ARE ALSO POSSIBLE NEXT TUESDAY. IT IS TOO EARLY TO
DETERMINE IF SEVERE WEATHER WILL BE A FACTOR HOWEVER LIGHTNING IS
A THREAT WITH ANY THUNDERSTORM.

DISCUSSION: INTENSIFYING LOW PRESSURE WILL TRACK INTO THE GREAT
LAKES BY THURSDAY NIGHT...BRINGING A STRONG COLD FRONT ACROSS
CENTRAL INDIANA THURSDAY EVENING. SEVERE THUNDERSTORMS WILL
DEVELOP ALONG AND AHEAD OF THE FRONT...IMPACTING THE REGION
THURSDAY AFTERNOON AND NIGHT. IN THE WAKE OF THIS FRONT...COOL HIGH
PRESSURE IS EXPECTED TO BUILD INTO THE AREA THIS WEEKEND WITH DRY
WEATHER. A COLD FRONT WILL CROSS THE REGION NEXT TUESDAY INTO
WEDNESDAY...BRINGING THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND EVENING...
AND AGAIN THURSDAY AND THURSDAY NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Local storm report, Apr 17, 6:07 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
607 PM EDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HAIL             FRANKLIN                39.49N  86.06W
04/17/2013  M1.00 INCH       JOHNSON            IN   TRAINED SPOTTER

            OVER THE LAST 5-10 MINUTES.

&&

MDR
Local storm report, Apr 17, 6:08 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
608 PM EDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     TSTM WND GST     FRANKLIN                39.49N  86.06W
04/17/2013  M46 MPH          JOHNSON            IN   AMATEUR RADIO

&&

MDR
Local storm report, Apr 17, 6:10 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
610 PM EDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     HAIL             FRANKLIN                39.49N  86.06W
04/17/2013  M1.75 INCH       JOHNSON            IN   TRAINED SPOTTER

            FALLEN OVER THE LAST FIVE MINUTES. JUST NORTHWEST OF
            DOWNTOWN FRANKLIN.

&&

MDR
Local storm report, Apr 17, 6:13 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
613 PM EDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     TSTM WND GST     GREENWOOD               39.62N  86.11W
04/17/2013  E55 MPH          JOHNSON            IN   TRAINED SPOTTER

&&

MDR
Local storm report, Apr 17, 6:23 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
623 PM EDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     HAIL             1 NE FRANKLIN           39.50N  86.04W
04/17/2013  M0.75 INCH       JOHNSON            IN   TRAINED SPOTTER

&&

MDR
Local storm report, Apr 17, 6:24 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
624 PM EDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     TSTM WND GST     INDIANAPOLIS            39.78N  86.15W
04/17/2013  E45 MPH          MARION             IN   TRAINED SPOTTER

            STRONG WINDS THAT ARE KNOCKING OVER TRASH CANS AND
            BREAKING OFF SMALL TREE LIMBS AT RAYMOND STREET AND
            KEYTONE STREET. NW EDGE OF THE CELL. NO RAIN WITH IT.

&&

MMB

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 8:04 PM EDTSpecial Weather StatementINDMartin26 min
Apr 16, 9:44 PM EDTSpecial Weather StatementINDKnox46 min
Apr 16, 10:01 PM EDTSevere Thunderstorm WarningINDDaviess, Knox44 min
Apr 16, 10:12 PM EDTSevere Thunderstorm WarningINDGreene, Monroe, Owen48 min
Apr 16, 10:57 PM EDTSevere Thunderstorm WarningINDClay, Greene, Owen48 min
Apr 16, 11:14 PM EDTSpecial Weather StatementINDVigo31 min
Apr 17, 1:18 AM EDTSpecial Weather StatementINDSullivan57 min
Apr 17, 1:55 AM EDTSevere Thunderstorm WarningINDSullivan35 min
Apr 17, 2:07 AM EDTSevere Thunderstorm WarningINDMorgan38 min
Apr 17, 2:30 AM EDTSevere Thunderstorm WarningINDGreene, Sullivan60 min
Apr 17, 3:31 AM EDTSpecial Weather StatementINDGreene44 min
Apr 17, 3:41 AM EDTAreal Flood AdvisoryINDGreene, Sullivan3 hr
Apr 17, 3:57 AM EDTSevere Thunderstorm WarningINDGreene63 min
Apr 17, 8:54 AM EDTAreal Flood AdvisoryINDBartholomew, Boone, Brown, Clay, Clinton, Decatur and 26 more12 hr
Apr 17, 12:26 PM EDTRiver Flood WarningINDHamilton, Marion11 hr
Apr 17, 12:26 PM EDTRiver Flood WarningINDMarion, Morgan5 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDMarion, Morgan5 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDMorgan, Owen6 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDMorgan, Owen6 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDGreene, Owen11 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDDaviess, Greene, Knox14 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDDaviess, Greene, Knox13 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike15 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike16 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDGibson, Knox16 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDKnox27 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDGibson, Knox, Posey25 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDHenry, Rush, Shelby23 hr
Apr 17, 12:26 PM EDTRiver Flood WarningINDBartholomew, Johnson, Shelby4 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDJackson, Lawrence, Washington5 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDLawrence, Martin11 hr
Apr 17, 12:26 PM EDTRiver Flood WarningINDJackson, Lawrence, Washington12 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDCarroll, Tippecanoe, White4 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDDelaware, Randolph11 hr
Apr 17, 12:26 PM EDTRiver Flood WarningINDTippecanoe3 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDCarroll, Howard, Tippecanoe4 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDClay, Greene5 days
Apr 17, 12:26 PM EDTRiver Flood WarningINDMontgomery, Parke23 hr
Apr 17, 3:34 PM EDTFlash Flood WatchINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more40 hr
Apr 17, 4:54 PM EDTSevere Thunderstorm WarningINDJackson, Lawrence, Monroe51 min
Apr 17, 5:29 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Johnson, Morgan46 min
Apr 17, 5:52 PM EDTSevere Thunderstorm WarningINDHancock, Johnson, Marion, Morgan, Shelby38 min
Apr 17, 7:21 PM EDTSevere Thunderstorm WarningINDHendricks, Montgomery, Parke, Putnam39 min
Apr 17, 7:49 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Montgomery, Tippecanoe41 min
Apr 17, 7:55 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Tippecanoe, Vermillion, Warren35 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.